Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Systems of $ n$ partial differential equations in $ n$ unknown functions: the conjecture of M. Janet

Author: Joseph Johnson
Journal: Trans. Amer. Math. Soc. 242 (1978), 329-334
MSC: Primary 12H05; Secondary 58H05
MathSciNet review: 0491637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It was conjectured by Janet that an analytic solution to a system of n ``independent'' analytic differential equations in n unknown functions if not isolated must depend on at least one unknown function of $ m - 1$ variables plus possibly other functions of fewer than m variables. Here m is the dimension of the complex domain on which the equations and the solution are given. An algebraic generalization of the linear form of the conjecture is proven. Also the result is extended to give a nonlinear version.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12H05, 58H05

Retrieve articles in all journals with MSC: 12H05, 58H05

Additional Information

PII: S 0002-9947(1978)0491637-5
Keywords: Differential algebra, differential ring, differential module, Kähler differentials
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia